Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 204, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 12, 2021, 3:00 PM CDT for Eastland County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 3:00 PM CDT (20:00 UTC)
- Expired
- Jul 12, 2021, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 65.0 mph
County Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 45 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
876
WUUS54 KFWD 122000
SVRFWD
TXC133-122030-
/O.NEW.KFWD.SV.W.0204.210712T2000Z-210712T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
300 PM CDT Mon Jul 12 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northwestern Eastland County in north central Texas...
* Until 330 PM CDT.
* At 300 PM CDT, a severe thunderstorm was located near Eastland,
moving southwest at 15 mph.
HAZARD...65 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Eastland, Ranger and Carbon.
This includes Interstate 20 between mile markers 335 and 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3252 9883 3251 9858 3219 9874 3226 9901
TIME...MOT...LOC 2000Z 026DEG 11KT 3241 9876
HAIL...1.00IN
WIND...65MPH
$$
Bain2 follow-up statements
371 WWUS54 KFWD 122016 SVSFWD Severe Weather Statement National Weather Service Fort Worth TX 316 PM CDT Mon Jul 12 2021 TXC133-122030- /O.CON.KFWD.SV.W.0204.000000T0000Z-210712T2030Z/ Eastland TX- 316 PM CDT Mon Jul 12 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR CENTRAL EASTLAND COUNTY... At 316 PM CDT, a severe thunderstorm was located near Eastland, moving southwest at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Eastland, Ranger and Carbon. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection stay inside a sturdy structure and keep away from windows. && LAT...LON 3250 9884 3244 9862 3219 9874 3226 9901 TIME...MOT...LOC 2016Z 026DEG 11KT 3236 9879 HAIL...0.75IN WIND...60MPH $$ Dunn
666
WWUS54 KFWD 122031
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
331 PM CDT Mon Jul 12 2021
TXC133-122041-
/O.EXP.KFWD.SV.W.0204.000000T0000Z-210712T2030Z/
Eastland TX-
331 PM CDT Mon Jul 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EASTLAND COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been allowed to expire. However
gusty winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3250 9884 3244 9862 3219 9874 3226 9901
TIME...MOT...LOC 2031Z 026DEG 11KT 3232 9881
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:11 PM CDT, 49 minutes earlier.
Area forecast discussion, Jul 12, 2:11 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 211 PM CDT Mon Jul 12 2021 ...New Long Term... .SHORT TERM... /Issued 1254 PM CDT Mon Jul 12 2021/ /Through Tuesday Evening/ The primary focus of the short term forecast period is the heavy rain ongoing across Central Texas through the afternoon and possibly into the early evening hours. Isolated to scattered storms are anticipated across North Texas. Otherwise, tranquil weather is anticipated. Convection earlier this morning developed rather quickly as modest ascent atop remnant outflow in an environment characterized by PWATs in excess of 1.8" (125-150% of normal). Given the slow storm motions and efficient warm rain processes, the potential for event total rainfall amounts in the 1-4" range (with isolated higher amounts) seems quite plausible. Higher resolution model guidance continues to struggle, but 00/12 UTC HREF Probability Match Mean (PMM) QPF offered usable output for the forecast. PoPs of 90-100% are advertised through mid-afternoon with the greatest threat for widespread heavy rain near and south of the US HWY 84 corridor. I would anticipate the need for a few additional flood advisories to address what will likely be flooding of low-lying and poor drainage areas. However, the flash flood threat will remain, especially for some of the more urbanized areas of Central Texas (namely along the I-14 corridor). The severe weather threat across Central Texas is low. Showers and storms will likely continue to develop near the I-20 corridor where deeper cumulus has been noted closer to the true stationary frontal boundary. Here there could be a higher potential for stronger downburst winds with the greater temperatures and higher cloud bases. Dewpoint depressions are also approaching 20 degrees which may also support the enhancement of evaporative cooling below cloud base. Radar trends will be monitored. Showers and storms should diminish through the afternoon and evening across the area as the main upper trough sinks southward and a more subsident airmass overspreads the region. Bain && .LONG TERM... /NEW/ /Tuesday night through the Weekend/ Overall, drier weather is expected for the next few days, and then a pattern change looks to bring some rain chances back to the region starting this weekend and continuing into next week. Weak upper level ridging will take over our large scale weather pattern Tuesday night through the end of the week. This will effectively shut off our rain chances for a few days. The exception to this will be in our southeastern counties late each afternoon into the early evening hours where sea breeze convection may arrive. Through Friday, generally have 10-20 percent rain changes in our southeast to account for the occasional shower or even storm that may move into this area. The upper level ridge splits and moves east and west over the weekend as an upper level ridge tries/starts to travel into the Plains. Both the ECMWF and GFS have this trough moving into the region in the early part of next week, but this pattern shift will result in slightly higher shower/storm coverage over the weekend. Coverage of convection is expected to be isolated to scattered for the most part, and mostly in the afternoon and evening hours. The most likely areas to see some rain will be across our northern counties and also across our southern counties. On Monday, a front may approach the Red River bringing better rain chances to start the work week. With the upper level trough continuing to slide south, rain chances are likely to continue into at least the middle part of the week. With the upper level ridge controlling the larger scale pattern, temperatures will warm a bit more, into the 90s for afternoon highs. However, heat index values Wednesday and Thursday look to be kept below 100 degrees due to some slightly better afternoon mixing of the dewpoints. In addition, a 10-15 mph breeze will help. Even with the pattern change this weekend, temperatures won't change much unfortunately and humidity values will be higher. This will result in heat index values approaching 100 degrees in several locations over the weekend. JLDunn && .AVIATION... /Issued 1254 PM CDT Mon Jul 12 2021/ /18 UTC TAF Cycle/ Concerns---Convective chances...mainly at Waco. Poor flying conditions are anticipated at Waco due to TSRA. Confidence is high in TSRA over at least the next 2 to 3 hours with activity diminishing by 2300 UTC near the airfield. Intermittent MVFR cigs and possibly MVFR vsby will be possible. Outflow and perhaps the true stationary front will lift northward this afternoon, resulting in a return to south flow for D10 terminals by the late afternoon and evening push. This outflow/front may kick off a few showers across southern parts of D10 airspace. Instability is not significant, but some TSRA INVOF GKY...DAL and D/FW still appears probable and VCTS will be advertised through the afternoon hours. Impacts to east and southbound departures are anticipated and VCTS at the JEN and CQY cornerposts may cause some issues. Bain && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 75 95 76 94 76 / 10 5 5 0 0 Waco 73 91 73 90 73 / 30 0 5 5 5 Paris 70 91 73 92 74 / 10 10 0 10 10 Denton 73 95 74 94 75 / 10 5 0 0 0 McKinney 73 93 74 93 75 / 10 5 5 5 5 Dallas 76 94 77 94 77 / 10 5 5 5 5 Terrell 72 91 73 92 73 / 20 5 5 5 5 Corsicana 73 91 74 91 75 / 20 5 5 5 5 Temple 72 91 71 90 72 / 30 5 5 5 5 Mineral Wells 71 93 71 93 72 / 10 5 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 12, 2:47 PM CDT, 13 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 247 PM CDT Mon Jul 12 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 247 PM CDT Mon Jul 12 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. There is a chance of storms today generally along and south of Interstate 20. The main concern will be heavy rainfall which may result in pockets of flash flooding. Frequent lightning, gusty winds, and small hail will be additional threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Small chances of storms are expected each afternoon Tuesday through Thursday generally south of a line from Temple to Palestine. Severe weather is not expected but gusty winds may occur. Thunderstorm chances also exist this weekend generally north of I-20 and also across parts of Central Texas. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JLDunn
In the hours before
Special weather statement, Jul 12, 1:19 PM CDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Fort Worth TX 119 PM CDT Mon Jul 12 2021 TXZ119-121900- Dallas TX- 119 PM CDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS COUNTY UNTIL 200 PM CDT... At 118 PM CDT, Doppler radar was tracking a strong thunderstorm over Lancaster, moving southeast at 5 mph. Winds in excess of 40 to 50 mph will be possible with this storm. Locations impacted include... Desoto, Cedar Hill, Duncanville, Lancaster, Glenn Heights, Hutchins, Wilmer, Ovilla and Ferris. LAT...LON 3255 9653 3255 9692 3268 9693 3268 9667 TIME...MOT...LOC 1818Z 327DEG 6KT 3260 9676 Bonnette
Special weather statement, Jul 12, 1:41 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
141 PM CDT Mon Jul 12 2021
TXZ105-121>123-121915-
Kaufman TX-Van Zandt TX-Hunt TX-Rains TX-
141 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUNT...NORTHEASTERN
KAUFMAN...NORTHWESTERN VAN ZANDT AND SOUTHWESTERN RAINS COUNTIES
UNTIL 215 PM CDT...
At 140 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Lake Tawakoni State
Park to 6 miles east of Kaufman. Movement was east at 20 mph.
Heavy rainfall and wind gusts up to 45 mph will be possible with
these storms.
Locations impacted include...
Terrell, Kaufman, Canton, Wills Point, West Tawakoni, Edgewood,
Emory, East Tawakoni, Hawk Cove, Fruitvale, Lake Tawakoni State Park,
Point, Oak Grove, Post Oak Bend City and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to minor flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
If on or near Lake Tawakoni, get out of the water and move indoors
or inside a vehicle. If you can hear thunder, you are close enough
to be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3251 9593 3254 9638 3287 9618 3291 9599
3292 9588 3287 9573
TIME...MOT...LOC 1840Z 267DEG 17KT 3278 9603 3258 9620
BainSpecial weather statement, Jul 12, 2:00 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Fort Worth TX
200 PM CDT Mon Jul 12 2021
TXZ119-121-134-121945-
Ellis TX-Kaufman TX-Dallas TX-
200 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KAUFMAN...NORTHERN ELLIS
AND SOUTHERN DALLAS COUNTIES UNTIL 245 PM CDT...
At 159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kaufman to Wilmer to near Cedar Hill. Movement
was southeast at 10 mph.
Heavy rainfall and winds of up to 45 mph will be possible with these
storms.
Locations impacted include...
Dallas, Grand Prairie, Mesquite, Desoto, Cedar Hill, Duncanville,
Lancaster, Waxahachie, Balch Springs, Ennis, Midlothian, Terrell,
Seagoville, Forney, Glenn Heights, Red Oak, Kaufman, Hutchins, Wilmer
and Ovilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to minor flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3252 9608 3242 9644 3240 9695 3255 9705
3261 9704 3264 9675 3275 9658 3267 9608
TIME...MOT...LOC 1859Z 307DEG 7KT 3259 9630 3257 9667 3256 9698
BainLocal storm report, Jul 12, 2:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
252 PM CDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM FLOOD KAUFMAN 32.58N 96.31W
07/12/2021 KAUFMAN TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED STREETS FLOODING
WITH MULTIPLE WATER RESCUES IN PROGRESS.
NORTH MONROE STREET HAS DEEP FLOODING AND
WASHINGTON ST BETWEEN 8TH AND 12TH HAS
AROUND A FOOT OF WATER ABOVE THE CURB.
LOCATIONS OF WATER RESCUES AS OF THE TIME OF
THE LSR: WEST 5TH 6TH STREET 243 & 145.
&&
PRATERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 10:55 PM CDT | Areal Flood Advisory | FWD | Comanche, Hamilton, Mills | 3 hr |
| Jul 11, 11:48 PM CDT | Areal Flood Advisory | FWD | Henderson | 3 hr |
| Jul 12, 2:12 AM CDT | Areal Flood Advisory | FWD | Anderson, Henderson | 3 hr |
| Jul 12, 7:46 AM CDT | Areal Flood Advisory | FWD | Leon, Robertson | 119 min |
| Jul 12, 9:54 AM CDT | Areal Flood Advisory | FWD | Coryell, Hamilton, Lampasas, Mills | 81 min |
| Jul 12, 10:19 AM CDT | Areal Flood Advisory | FWD | Falls, Leon, Limestone, Robertson | 4 hr |
| Jul 12, 11:09 AM CDT | Areal Flood Advisory | FWD | Bell, Coryell, Falls, Hamilton, Lampasas, McLennan and 1 more | 3 hr |
| Jul 12, 12:02 PM CDT | Areal Flood Advisory | FWD | Milam, Robertson | 2 hr |
| Jul 12, 1:19 PM CDT | Special Weather Statement | FWD | Dallas | 41 min |
| Jul 12, 1:41 PM CDT | Special Weather Statement | FWD | Kaufman, Rains | 34 min |
| Jul 12, 1:50 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Rains, Van Zandt | 55 min |
| Jul 12, 2:00 PM CDT | Special Weather Statement | FWD | Kaufman | 45 min |
| Jul 12, 2:23 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jul 12, 2:51 PM CDT | Areal Flood Advisory | FWD | Ellis, Kaufman | 3 hr |
| Jul 12, 4:26 PM CDT | Areal Flood Advisory | FWD | Tarrant | 94 min |
| Jul 12, 4:56 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.